Alert archive / Idaho / Flash Flood Watches in 2013

Flash Flood Watch 8, NWS Pocatello, ID

September 14, 2013

NWS Pocatello, ID issued this flash flood watch at Sep 14, 2013, 3:29 AM MDT. It took effect at Sep 14, 2013, 11:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2013, 3:29 AM MDT (09:29 UTC)
In effect from
Sep 14, 2013, 11:00 AM MDT
Expired
Sep 14, 2013, 10:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Sep 13, 1:50 PM MDT, 13 hours 39 minutes earlier.

Area forecast discussion, Sep 13, 1:50 PM MDT, 13 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT FRI SEP 13 2013

.DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A
SUB-TROPICAL LOW POSITIONED OVER NRN UTAH WITH A VERY MOIST AIRMASS
IN PLACE OVER SRN IDAHO. THUNDERSTORM DEVELOPMENT HAS BEEN NOTED IN
AREAS WERE THERE HAVE BEEN BREAKS IN THE CLOUD COVER...NAMELY THE
CENTRAL MOUNTAINS. MODELS SUGGEST THAT WIDESPREAD SHOWERS WILL
DEVELOP ACROSS SE IDAHO THIS AFTERNOON AND CONTINUE INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING. SOME OF THESE SHOWERS MAY PRODUCE
LOCALLY HEAVY RAIN POSING A FLASH FLOOD RISK ACROSS THE SRN
HIGHLANDS AND CNTRL MOUNTAINS...PARTICULARLY IN AREAS WHERE FIRES
HAVE OCCURRED IN THE LAST TWO YEARS. LITTLE CHANGE IS EXPECTED IN
THE OVERALL PATTERN THROUGH SATURDAY WITH ANOTHER ROUND OF
POTENTIALLY HEAVY RAINFALL ANTICIPATED SATURDAY AFTERNOON. BY
SUNDAY...THE SUB-TROPICAL LOW WEAKENS AND SHIFTS SE AS A PACIFIC
TROUGH LIFTS INTO THE NW COAST. THE INTERACTION BETWEEN THE INCOMING
TROUGH AND LINGERING MOISTURE SHOULD BE ENOUGH TO TRIGGER AFTERNOON
CONVECTION FAVORING THE MOUNTAINS. A DRIER SW FLOW IS EXPECTED TO
WORK INTO THE AREA MONDAY AHEAD OF A LARGER/DEEPER PACIFIC TROUGH
DEVELOPING OFF THE NW COAST. BY TUESDAY...THE FIRST IN A SERIES OF
PACIFIC WAVES IS EXPECTED TO EJECT FROM THE PARENT LOW PASSING
THROUGH CNTRL IDAHO SOMETIME TUESDAY NIGHT FOLLOWED BY A DRIER MORE
STABLE CONDITIONS WEDNESDAY THRU FRIDAY AS THE PAC LOW PREPARES TO
EJECT A SECOND WAVE SOMETIME FRIDAY NIGHT. FOR NOW...HAVE MAINTAINED
A FAIRLY STRONG MENTION OF PRECIPITATION THIS EVENING COUPLED WITH A
FLASH FLOOD WATCH...AND AGAIN SATURDAY AFTERNOON. IF MODELS CONTINUE
THE CURRENT TREND WE MAY NEED ANOTHER WATCH FOR SATURDAY AFTERNOON.
FOR MONDAY AND BEYOND...HAVE GENERALLY PARED DOWN PRECIPITATION
POTENTIAL EXCEPT FOR TUESDAY NIGHT. LOOKING AT THE STATISTICAL
GUIDANCE...TEMPERATURES UNDERGO A FAIRLY SIGNIFICANT DROP WEDNESDAY
AND BEYOND FALLING TO CLIMATOLOGICAL LEVELS FOR THIS TIME OF YEAR.
THUS HAVE ADJUSTED FORECAST TO MATCH THAT TREND GIVEN THE CHANGE
TOWARD A MORE PROGRESSIVE PATTERN LATE IN THE WEEK WITH STORMS
MOVING IN OFF THE PACIFIC. HUSTON
&&

.AVIATION...AN UPPER LEVEL LOW CURRENTLY CENTERED OVER NORTHERN UTAH
WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE
AREA THIS AFTERNOON INTO EARLY EVENING. LOOK FOR MOSTLY VFR
CONDITIONS EXCEPT DURING BRIEF PERIODS OF MODERATE TO HEAVY SHOWERS
ON STATION. LOOK FOR A REPEAT OF SHOWERS AND THUNDERSTORMS ON
SATURDAY PARTICULARLY IN THE AFTERNOON. WYATT
&&

.FIRE WEATHER...EXPECT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING BECAUSE OF AN
UPPER LEVEL LOW CURRENTLY CENTERED OVER NORTHERN UTAH. POTENTIAL
FLASH FLOODING OVER BURN SCARS REMAINS A CONCERN. LOOK FOR A REPEAT
OF SHOWERS AND THUNDERSTORMS ON SATURDAY PARTICULARLY IN THE
AFTERNOON. EXPECT LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON AND TO AN LESSER EXTENT MONDAY AFTERNOON. THE NEXT TROUGH
WILL MOVE THROUGH ON TUESDAY EVENING BRINGING BREEZY TO MODERATE
WINDS AND WEAK PRECIPITATION CHANCES. LOOK FOR COOLER AND DRIER
CONDITIONS BY THE MIDDLE OF NEXT WEEK. WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 11 PM MDT THIS EVENING
IDZ018-021-022-023-024-025-031.
&&
Hazardous weather outlook, Sep 13, 4:03 AM MDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
403 AM MDT FRI SEP 13 2013

IDZ017>025-031-032-141300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
403 AM MDT FRI SEP 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR PORTIONS OF
CENTRAL IDAHO...AND LATER THIS MORNING FOR A LARGE PORTION OF
EASTERN IDAHO. BOTH WATCH AREAS CONTINUE THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE FLASH FLOOD WATCHES ARE LIKELY FOR SATURDAY AND SATURDAY
NIGHT. THE HIGH MOISTURE CONTENT AIR WILL MOVE EASTWARD
SUNDAY...BUT THUNDERSTORMS ARE STILL POSSIBLE EACH AFTERNOON
THROUGH MONDAY. LOOK FOR EVEN DRIER CONDITIONS TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:24 AM MDTSpecial Weather StatementPIHOneida66 min
Sep 14, 1:16 PM MDTSpecial Weather StatementPIHBlaine59 min
Sep 14, 1:27 PM MDTLake Wind AdvisoryPIH7 hr
Sep 14, 2:13 PM MDTSpecial Weather StatementPIHBlaine, Minidoka62 min
Sep 14, 3:05 PM MDTSpecial Weather StatementPIHLincoln, Minidoka55 min
Sep 14, 3:42 PM MDTSpecial Weather StatementPIHMinidoka63 min
Sep 14, 3:47 PM MDTSpecial Weather StatementPIHFranklin58 min

Nearby

Flash Flood Watches in Idaho, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.